Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 6, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jan 13, 2021, 9:41 PM EST. It took effect at Jan 14, 2021, 10:00 AM EST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2021, 9:41 PM EST (02:41 UTC)
- In effect from
- Jan 14, 2021, 10:00 AM EST
- Expired
- Jan 16, 2021, 7:00 AM EST
- In force
- 45 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
114 WHUS73 KMQT 140241 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 941 PM EST Wed Jan 13 2021 LMZ248-250-141045- /O.NEW.KMQT.SC.Y.0006.210114T1800Z-210115T1800Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 941 PM EST Wed Jan 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 1 PM EST FRIDAY... * WHAT...East winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 1 PM Thursday to 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-141045- /O.NEW.KMQT.SC.Y.0006.210115T0000Z-210115T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 941 PM EST Wed Jan 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 7 AM EST FRIDAY... * WHAT...East winds 15 to 20 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...From 7 PM Thursday to 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ244-141045- /O.NEW.KMQT.SC.Y.0006.210114T1500Z-210116T0000Z/ Eagle River to Manitou Island MI- 941 PM EST Wed Jan 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 7 PM EST FRIDAY... * WHAT...East winds 15 to 20 kt with gusts up to 30 kt and waves 5 to 8 ft expected. * WHERE...Eagle River to Manitou Island MI. * WHEN...From 10 AM Thursday to 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ245-246-141045- /O.NEW.KMQT.SC.Y.0006.210114T1500Z-210116T0600Z/ Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- 941 PM EST Wed Jan 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 1 AM EST SATURDAY... * WHAT...East winds 10 to 20 kt with gusts up to 30 kt and waves 5 to 8 ft expected. * WHERE...Manitou Island to Point Isabelle MI and Point Isabelle to Lower Entrance of Portage Canal MI. * WHEN...From 10 AM Thursday to 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
340 WHUS73 KMQT 140927 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 427 AM EST Thu Jan 14 2021 LSZ247>249-141730- /O.EXB.KMQT.SC.Y.0006.210115T0000Z-210116T1200Z/ Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI- 427 AM EST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 5 to 8 ft expected. * WHERE...Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays, Huron Islands to Marquette MI and Marquette to Munising MI. * WHEN...From 7 PM this evening to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-141730- /O.EXT.KMQT.SC.Y.0006.210114T1800Z-210116T0300Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 427 AM EST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST FRIDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...From 1 PM this afternoon to 10 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-141730- /O.EXT.KMQT.SC.Y.0006.210115T0000Z-210116T0000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 427 AM EST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...From 7 PM this evening to 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ244-141730- /O.EXT.KMQT.SC.Y.0006.210114T1500Z-210116T1200Z/ Eagle River to Manitou Island MI- 427 AM EST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST SATURDAY... * WHAT...East winds 15 to 20 kt with gusts up to 30 kt and waves 6 to 9 ft expected. * WHERE...Eagle River to Manitou Island MI. * WHEN...From 10 AM this morning to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ245-246-141730- /O.CON.KMQT.SC.Y.0006.210114T1500Z-210116T0600Z/ Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- 427 AM EST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST SATURDAY... * WHAT...East winds 10 to 20 kt with gusts up to 30 kt and waves 6 to 9 ft expected. * WHERE...Manitou Island to Point Isabelle MI and Point Isabelle to Lower Entrance of Portage Canal MI. * WHEN...From 10 AM this morning to 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
355 WHUS73 KMQT 151512 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1012 AM EST Fri Jan 15 2021 LMZ248-250-152315- /O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T0300Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1012 AM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-152315- /O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T0000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 1012 AM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ244-152315- /O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T1200Z/ Eagle River to Manitou Island MI- 1012 AM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and waves 4 to 7 ft occurring. * WHERE...Eagle River to Manitou Island MI. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ245-246-152315- /O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T0600Z/ Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- 1012 AM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 4 to 7 ft occurring. * WHERE...Manitou Island to Point Isabelle MI and Point Isabelle to Lower Entrance of Portage Canal MI. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ247>249-152315- /O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T1200Z/ Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI- 1012 AM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 4 to 7 ft occurring. * WHERE...Marquette to Munising MI, Huron Islands to Marquette MI and Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
418 WHUS73 KMQT 152148 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 448 PM EST Fri Jan 15 2021 LMZ248-250-160300- /O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T0300Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 448 PM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-160000- /O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T0000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 448 PM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ244-160600- /O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T1200Z/ Eagle River to Manitou Island MI- 448 PM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and waves 4 to 6 ft occurring. * WHERE...Eagle River to Manitou Island MI. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ245-246-160600- /O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T0600Z/ Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- 448 PM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Waves 3 to 6 ft occurring. * WHERE...Manitou Island to Point Isabelle MI and Point Isabelle to Lower Entrance of Portage Canal MI. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ247>249-160600- /O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T1200Z/ Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI- 448 PM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Northeast winds 10 to 15 kt and waves 3 to 6 ft occurring. * WHERE...Marquette to Munising MI, Huron Islands to Marquette MI and Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
624 WHUS73 KMQT 160243 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 943 PM EST Fri Jan 15 2021 LMZ248-250-160800- /O.EXT.KMQT.SC.Y.0006.000000T0000Z-210116T0800Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 943 PM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST SATURDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...Until 3 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ244-161045- /O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T1200Z/ Eagle River to Manitou Island MI- 943 PM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 4 to 7 ft occurring. * WHERE...Eagle River to Manitou Island MI. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ245-246-160600- /O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T0600Z/ Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- 943 PM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Waves 2 to 5 ft occurring. * WHERE...Manitou Island to Point Isabelle MI and Point Isabelle to Lower Entrance of Portage Canal MI. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ247>249-161045- /O.CON.KMQT.SC.Y.0006.000000T0000Z-210116T1200Z/ Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI- 943 PM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Northeast winds 10 to 15 kt and waves 3 to 5 ft occurring. * WHERE...Marquette to Munising MI, Huron Islands to Marquette MI and Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 6:49 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Jan 13, 6:49 PM EST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Marquette MI 649 PM EST Wed Jan 13 2021 .SHORT TERM...(This evening through Thursday) Issued at 427 PM EST WED JAN 13 2021 WV imagery this aftn shows a passing shrtwv to the NE of Lake Superior with assoc shsn moving into ern Ontario. Looking upstream our next weather maker is shifting east from Alberta and into Saskatchewan in the form of a shortwave trof. Overall, I drastically reduced pcpn chances through Thursday evening and Upper Michigan will be lucky too see any accum prior to 00Z Friday. Models have trended further to the south and a bit weaker as assoc sfc low occludes to our south and best pcpn remain in the deformation axis and TROWAL across southern MN on Friday. Otherwise, plentiful sunshine across the UP today sans out east and across the Keweenaw with temperatures climbing into the low 40s in some locations. Temperatures were held in check for locations under the lower ceilings as low-level moisture trapped beneath the inversion was unable to mix out today. Tonight, mid and upper level clouds return from the SW to NE which should keep temperatures from falling off too much. Should these clouds delay some, could see temperatures fall into the low teens to around 10, but looking at the sat trends, I think the fcst is in check for now. Look for low temperatures to remain in the upper teens across the western interior with low 20s along the east and Great Lakes. As winds become SE tonight, there is a chance for some low clouds and fog to upslope from Lake Michigan into the central portions of Upper Michigan. This could impact parts of the Keweenaw as well. As mentioned previously, cut most of the pops and QPF from the short term with this fcst update as models trend a bit slower and further to the south. Antecedent dry conditions should limit the onset of pcpn as well, with model soundings showing good agreement in a stubborn mid-level dry layer. With shrtwv taking a dip to the south, Upper Michigan's snowfall amts look to be limited with this system. Look for highs to be in the low to mid 30s. .LONG TERM...(Thursday night through Wednesday) Issued at 425 PM EST WED JAN 13 2021 Medium range to long range synopsis includes a split flow pattern aloft where the main weather event will be the approaching upper level low from Friday through this weekend followed by multiple weak disturbances after that period. This will bring continued opportunities for reinforcement of colder air and precipitation over the CWA. The colder air will allow the area to reach a more seasonal average for daytime maximums and overnight lows after the occluded low continues to propagate further to the east. By Thursday evening, an amplified upper level ridge over the western CONUS will assist with a deepening upper level trough bottoming out over the IA/IL/WI state line. This is a further south solution compared to the previous model guidance from 24 hours ago. The associated surface lo center will be located over southern WI and will become occluded quickly. This vertically stacked low will continue slowly propagate further to the east/northeast between Thursday night and Friday. Due to the further south placement of the surface lo, our area can expect a later starting time for snowfall over the majority of the CWA. Dry air will be in place and will be tough to overcome initially for the CWA further to the east and south overnight. This will limit snowfall accumulation totals. The TROWAL and main precipitation shield is likely to wrap around CCW between 6Z-12Z as the winds shift from southeast early Thursday evening to an east and finally, northeast component by Friday morning. The 700mb low placement and deepest moisture will stay too far south for us tap into it all that much. PWAT are limited to near 0.25 to 0.5 inches for the the 0Z to 12Z time frame. IWD and MNM areas may see the best tap into moisture early on Thursday night through Friday morning to provide slightly elevated snowfall rates. As the surface lo continues to fill in aloft and occlude, the new triple point will remain in the southern lower MI at best. As this weather system continues to evolve, the push for colder air advection won't be strong at 850mb over the Upper Peninsula Friday. Temperatures look to be near -4C to -5C at 850mb by 18Z Friday, and cooling slowly to the -8C to -9C by 6Z Saturday. . Lake Superior surface temperatures are still warm...close to 3C-4C. This will result in low snowfall to liquid ratios, a slushy synoptic snowfall for Friday, turning to lake effect snow showers for the weekend. Once temperatures aloft become slightly colder beginning mid-day Saturday the weak lake effect snow showers will continue as there is a 12C to 15C degree difference for the surface to 850mb temperatures. Because of the modified air mass still being present on Saturday, don't anticipate surface temperatures cooling off all that much. Weak lake effect snow showers will be a continued probability for the north to northwest wind snow belts facing the Lake Superior shoreline while propagating upslope. Overall, the long duration of snow showers from Thursday evening through the weekend. Highest snow totals still remain in the forecast for areas closest to the WI state line. WPC ensemble has a mean average However, the next clipper system Sunday into Monday will bring a renewed chance of snowfall for the area, and colder temperatures to the Upper Peninsula. This is seasonal for the second week of January, where daytime maximums are in the low 20s, and minimums in the single digits. Additionally, the lake effect snow showers are likely to persist through late Tuesday as a secondary shortwave propagates over the northern Great Lakes brings another impulse of cold air to the area. Some of the models hang on to the snow showers through Wednesday. Overall, CPC has the next 6-10 day outlook of below average temperature favored, with above average precipitation favored as well. The good news is that the area will have more snowfall the next week to help the region have slightly higher snow totals for the season thus far. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 648 PM EST WED JAN 13 2021 As weak sfc high pres ridge shifts e of the area, light se winds will develop during the night. At KIWD, this light downsloping wind should allow VFR conditions to prevail thru Thu morning though not out of the question that shallow fog may occur this evening. During Thu aftn, approaching disturbance should aid development of MVFR cigs. At KCMX, IFR cigs may persist thru the evening despite upsloping wnw wind becoming light and variable. Should skies clear, fog may develop. Expect a low MVFR cig overnight with a return of IFR cigs Thu morning. At KSAW, under mostly clear skies and little/no wind, will need to monitor for the potential of fog/IFR or lower conditions developing this evening. Otherwise, light upsloping sse wind will likely bring IFR conditions overnight which should lower to LIFR by early Thu morning. Improvement to IFR expected Thu aftn. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 427 PM EST WED JAN 13 2021 Light winds tonight as a ridge moves overhead. Ahead of the next system, SE winds increase tomorrow aftn with some gale force gusts to 35 knots possible across the east half of the lake tomorrow evening through friday aftn. As a sfc low passes through Wisconsin tomorrow aftn, winds shift from the SE to E and then to the NE by Friday evening, decreasing to around 25 knots. Winds will subside below 20 kts on the east half by Friday evening but remain elevated (around 25 kts) on the west half into Saturday morning. N winds around 20 kts are expected across the lake late Saturday through Sunday. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JAW LONG TERM...BW AVIATION...Rolfson MARINE...JAW
Hazardous weather outlook, Jan 13, 3:26 PM EST, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 326 PM EST Wed Jan 13 2021 MIZ001>007-009>014-084-085-142030- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 326 PM EST Wed Jan 13 2021 /226 PM CST Wed Jan 13 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Accumulating wet snow is possible Thursday night into Friday as a system passes to the south through Wisconsin. The best chance for moderate snow accumulation will be along the Wisconsin border. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-142030- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 326 PM EST Wed Jan 13 2021 /226 PM CST Wed Jan 13 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Southeast to easterly gale force gusts to 35 knots are possible late Thursday night into Friday morning over the east half of Lake Superior. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-142030- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 326 PM EST Wed Jan 13 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JAW
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.